Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 271, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2015, 5:09 PM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 14, 2015, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS52 KTAE 142109
SVRTAE
GAC087-201-253-142200-
/O.NEW.KTAE.SV.W.0271.150714T2109Z-150714T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
WESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 600 PM EDT
* AT 509 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DONALSONVILLE...AND MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...BAINBRIDGE...WEST BAINBRIDGE...IRON CITY...
BRINSON...SHARPHAGEN...LELA...DESSER...LYNN...LITTLE HOPE...
DONALDSONVILLE A/P...BABCOCK...HANOVER...STEAM MILL...AUSMAC...
BOYKIN...DECATUR CO A/P...ELDORENDO...DAVIS PARK AND CYRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3113 8456 3086 8456 3089 8495 3093 8497
3093 8498 3096 8498 3097 8500 3101 8500
3107 8502 3107 8492 3108 8492
TIME...MOT...LOC 2109Z 269DEG 28KT 3100 8493
$$
42-DVD1 follow-up statement
487
WWUS52 KTAE 142155
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT TUE JUL 14 2015
GAC087-201-253-142205-
/O.EXP.KTAE.SV.W.0271.000000T0000Z-150714T2200Z/
DECATUR GA-SEMINOLE GA-MILLER GA-
555 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR...WESTERN
SEMINOLE AND SOUTHERN MILLER COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3113 8456 3086 8456 3089 8495 3093 8497
3093 8498 3096 8498 3097 8500 3101 8500
3107 8502 3107 8492 3108 8492
TIME...MOT...LOC 2152Z 269DEG 28KT 3100 8493
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:00 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 14, 4:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT TUE JUL 14 2015
.Near Term [Through Tonight]...
Thunderstorm coverage is widespread so far this afternoon. Expect
storms to linger into the night. With plenty of moisture and
sufficient instability, will keep PoPs above guidance again tonight,
around 20-40 percent. The Tonight will feel muggy with temps and
dewpoints in the mid 70s.
.Short Term [Wednesday Through Thursday Night]...
On Wednesday, the trough over the Atlantic Seaboard will begin to
move out into the Atlantic. By Thursday, the ridge to the west
will begin to move into the region. However, sfc features (weak
low pressure and cool/stationary boundaries) will still be present
to sustain the increased rain chances. Afternoon showers and
thunderstorms will be more numerous particularly along the
seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in bringing nocturnal
convection particularly near the coast for Wednesday night and
Thursday night. Highs will be in the low to mid 90s with heat
indices in excess of 100 degrees.
.Long Term [Friday Through Tuesday]...
An upper level ridge will be over the region throughout most of
this forecast period. However, sfc features (weak low pressure and
cool/stationary boundaries) will still be present to sustain the
increased rain chances. The best chance for rain and thunderstorms
will be in the eastern and southeastern counties of Georgia and
Florida. Nocturnal convection is likely near the coast and over
the Gulf. Expect this wet pattern to continue into next week as
weak low pressure will linger at the sfc. This pattern will bring
some relief to the heat, particularly in the southeast portion of
the region where rain and clouds will prevail. Afternoon highs
will be in the low to mid 90s.
&&
.Aviation...
[Through 18Z Wednesday]
VFR conditions expected for most of the period with the exception
of IFR visibility in thunderstorms at TLH and VLD this afternoon.
Included VCTS for all terminals through this evening.
&&
.Marine...
Moderate southwesterly winds will increase to cautionary levels
by late Wednesday morning along with 3 to 4 foot seas. By Friday,
winds will become light to moderate again. An unsettled weather
pattern will be in place this week, bringing increased chances for
rain and thunderstorms. Some thunderstorms will likely have very
gusty winds.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 94 76 93 77 / 30 50 30 60 40
Panama City 81 90 79 90 80 / 30 30 30 50 40
Dothan 76 96 75 95 76 / 20 40 30 40 30
Albany 75 96 75 95 76 / 40 40 40 40 20
Valdosta 76 95 75 94 75 / 40 50 30 60 40
Cross City 76 90 76 90 76 / 40 40 40 60 50
Apalachicola 81 89 79 90 80 / 30 30 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
Jackson-Leon.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:40 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more | 15 hr |
| Jul 14, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 24 min |
| Jul 14, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 27 min |
| Jul 14, 4:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 50 min |
| Jul 14, 5:50 PM EDT | Flash Flood Warning | TAE | Cook | 85 min |
| Jul 14, 7:01 PM EDT | Severe Thunderstorm Warning | TAE | Tift, Worth | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.